Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Asymptotic dimension of finitely presented groups

Author: Thanos Gentimis
Journal: Proc. Amer. Math. Soc. 136 (2008), 4103-4110
MSC (2000): Primary 20F65, 20F69
Published electronically: July 17, 2008
MathSciNet review: 2431020
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a finitely presented group is one-ended, then its asymptotic dimension is greater than $ 1$. It follows that a finitely presented group of asymptotic dimension $ 1$ is virtually free.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F65, 20F69

Retrieve articles in all journals with MSC (2000): 20F65, 20F69

Additional Information

Thanos Gentimis
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611

PII: S 0002-9939(08)08973-9
Keywords: Dimension theory, asymptotic dimension, finitely presented group
Received by editor(s): August 15, 2005
Received by editor(s) in revised form: August 29, 2006
Published electronically: July 17, 2008
Additional Notes: Research supported by the program ’EPEAEK-Pythagoras’ (75% European grant, 25% Greek national grant)
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia